Tissue left over after radioactive iodine treatment
I had RAI in 2006 and just discover that there was left over tissue. I was on 88mcgs with flushing, sweating,confusion, depression, poor sleeping, hard to swallow, fatigue. I had a multinodular goiter, never had any biopsy's of any node.
Doctor says Tissue doesn't need examined further and take 100mcg of Levothyroxin. My primary care thinks that is too much and should be lowered. I agree with my primary care and wish I could have a biopsy or removal of tissue. My doctors think I am crazy.
I really am confused with numbers, after double checking
the TSH is .74
the range is .40-4.50
T4Free is 1.1 range .08-1.8
The endocrinologist put me on 100 mcgs of Levothyroxine. I usually prefer Levoxyl.
I also have psioratic arthritis and fibro.
My primary care doctor thinks I am over treated.
I have been off medication, it is tough when neither doctor wants to deal with me now because of their differences in treatment. Have missed one week of meds because neither wants to prescribe. I need a new endo in the metro west area outside of Boston in Massachusetts.
It is really hard to determine very much from those tests. The FT4 result is a bit lower than midrange, which is a good target. You really need to be tested for the most biologically active thyroid hormone, which is Free T3. FT3 largely regulates metabolism and many other body functions. Scientific studies have also shown that it correlated best with hypo symptoms, while FT4 and TSH correlated very poorly. In addition, many thyroid patients also have deficiencies in the levels of Vitamin A, D, B12, zinc, iron/ferritin, and selenium. Might be good to have those tested some time in the near future as well.
It does sound like you need a good thyroid doctor. I looked in the listing of Top Thyroid Doctors in Mass. and found there were a number in the Boston area. Take a look at the info in this link and see if there are any that look like prospects for you.
I had many of those symptoms when I was hypo. Everything but sleeping problems. Flushing quite often. My levels where similar to yours, I upped my dose and feeling better. I take 150 synthroid, but had quite a large dose of RAI.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.